Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 140, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 7, 2004, 6:18 PM MDT for Union County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 6:18 PM MDT (00:18 UTC)
- Expired
- Jul 7, 2004, 6:45 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Amarillo radar (KAMA), 173 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 080018 SVRABQ NMC059-080045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 618 PM MDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 645 PM MDT * AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME EAST CENTRAL UNION COUNTY...OR ABOUT 12 MILES SOUTHEAST OF CLAYTON...MOVING NORTHEAST AT 25 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3634 10319 3618 10311 3624 10303 3641 10303 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:00 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 7, 3:00 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED JUL 7 2004 .DISCUSSION...MAIN FORECAST CHALLENGE THIS PACKAGE WILL CONTINUE TO BE THE EXTENT OF SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. UPPER RIDGE OF HIGH PRESSURE TO REMAIN IN THE GENERAL AREA BUT WILL LIKELY SHIFT A LITTLE EAST...WHICH WILL ALLOW FOR A BETTER MOISTURE TAP FROM THE SOUTH...ACROSS WRN NM STARTING THU AND CONTINUING THRU THE WEEKEND AND PROBABLY BEYOND. STORMS FIRING AGAIN OVER THE CNTRL MOUNTAINS AND MOVING SE ONTO THE HIGH PLAINS. ACTIVITY WILL CONTINUE THRU THE EVE AND LIKELY MOVE TOWARD THE TX BORDER. STORMS SHOULD BE A LITTLE LESS POTENT THAN TUE EVE BUT STILL COULD BE A COUPLE OF SEVERE STORMS. BRIEF HEAVY RAINS ALSO A CONCERN OVER THE RECENT BURN AREAS IN LINCOLN COUNTY. IN THE WEST MUCH OF THE ACTIVITY THIS EVE SHOULD CONTAIN LITTLE OR NO RAIN WITH THE MAIN CONCERN BEING SOME CLOUD TO GROUND LIGHTNING STRIKES. WITH THE RIDGE SHIFTING A BIT EAST THE NEXT COUPLE OF DAYS AN INCREASE IN MOISTURE LIKELY FOR WRN NM. THIS ALREADY SEEN ON SATELLITE LOOPS OVER AZ THIS PM. THUS WILL CONTINUE TREND OF SLIGHTLY HIGHER POPS OVER THE W THROUGH THE REMAINDER OF THE WEEK AND WEEKEND. ONLY MINOR ADJUSTMENTS FROM CURRENT FORECAST OF POPS AND TEMPS. THE EAST LIKELY TO REMAIN FAIRLY ACTIVE AS WELL THROUGH THE WEEKEND WITH DEEPER MOISTURE AND MORE UNSTABLE AIRMASS IN PLACE. WEAK W TO SW FLOW FAVORABLE AS WELL AS STORMS THAT FORM OVER THE CNTRL MOUNTAINS WILL MOVE ONTO THE ERN PLAINS. LITTLE CHANGE FORECAST FOR EARLY NEXT WEEK. RIDGE FORECAST TO BUILD OVER NM THOUGH BY THE MIDDLE OF NEXT WEEK WHICH COULD LEAD TO A GRADUAL REDUCTION IN STORMS BY WED. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 058/092 060/089 060 40--- GALLUP.................... 050/089 052/085 053 40-11 GRANTS.................... 050/089 052/086 052 40-11 GLENWOOD.................. 058/092 062/090 062 40-11 CHAMA..................... 046/083 046/079 048 40-11 LOS ALAMOS................ 053/087 054/084 052 40-11 RED RIVER................. 042/076 043/072 044 40111 TAOS...................... 047/088 048/085 048 40111 SANTA FE.................. 054/087 055/084 053 40--1 SANTA FE AIRPORT.......... 055/091 056/088 054 40--1 ESPANOLA.................. 056/093 056/090 055 40--1 ALBUQUERQUE HEIGHTS....... 066/094 067/091 066 40--1 ALBUQUERQUE VALLEY........ 066/095 067/092 066 40--1 ALBUQUERQUE FOOTHILLS..... 063/092 064/089 063 40--1 ALBUQUERQUE WEST MESA..... 065/094 065/091 064 40--1 SOCORRO................... 063/097 063/093 064 40-11 SANDIA PARK/CEDAR CREST... 057/086 057/083 056 40111 MORIARTY/ESTANCIA......... 050/090 051/087 053 40111 CARRIZOZO................. 061/093 061/090 062 40111 RUIDOSO................... 059/085 059/082 060 40121 RATON..................... 051/090 051/086 051 40211 LAS VEGAS................. 053/087 052/084 052 40211 ROY....................... 057/091 057/088 057 40211 CLAYTON................... 064/095 063/091 062 40111 SANTA ROSA................ 062/098 062/095 062 40211 TUCUMCARI................. 067/101 067/097 066 40101 FORT SUMNER............... 065/100 065/096 065 40211 CLOVIS.................... 064/096 065/093 065 40101 PORTALES.................. 065/097 065/094 065 40101 ROSWELL................... 068/101 068/097 067 40111 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 40
Hazardous weather outlook, Jul 7, 6:00 AM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUL 7 2004 NMZ001>021-026-081200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
In the hours before
Local storm report, Jul 7, 4:19 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 W PICACHO 33.35N 105.23W
07/07/2004 0.75 INCH LINCOLN NM PUBLIC
&&
MAFNearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.